MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).A failure analysis of the complaint device cannot be completed as product remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient was implanted with a symfony intraocular lens (iol), but she developed blurry near vision.Distance visual acuity was great, but the patient has poor intermediate/near visual acuity.J10 is the best that she had ever measured.The patient did not have cataracts pre-op, the initial procedure was a clear lens exchange (clear lens extraction).A yttrium-aluminum garnet (yag) capsulotomy was conducted and dry eye treated.Follow-up confirmed the yag capsulotomy was done following surgery due to a posterior capsule opacification that was treated with a laser.The customer thought this would solve the difficulty with the patient¿s near vision and thus felt this was the best treatment for her at the time.Unfortunately, it didn¿t help and the iol could no longer be explanted.The patient has dry eye which they try to treat to also see if this was why the patient didn¿t achieve good near/intermediate vision from the symfony iol.Unfortunately, this did not resolve her symptoms either.Nevertheless, the patient has great distance vision post-op.The goal was to reduce the patient¿s dependence on readers but this did not happen.Pre-operative uncorrected visual acuity 20/300 j1.Visual acuity post-operative 20/20 j10.No other information was provided.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11092900
Report Number9614546-2020-00544
Device Sequence Number836905
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)230702
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR